Bio

Clinical Focus


  • Internal Medicine
  • Medical Education

Academic Appointments


Administrative Appointments


  • Educators for Care, Stanford School of Medicine (2012 - Present)
  • Associate Clerkship Director for Med 300 and Med 314, Stanford School of Medicine (2009 - Present)
  • B2 Unit Based Medical Director, Stanford Hospital and Clinics (2012 - Present)

Professional Education


  • Residency:Stanford University - CAPS (2008) CA
  • Board Certification: Internal Medicine, American Board of Internal Medicine (2008)
  • Medical Education:University of Virginia (2005) VA

Teaching

Publications

Journal Articles


  • A history of physical examination texts and the conception of bedside diagnosis. Transactions of the American Clinical and Climatological Association Verghese, A., Charlton, B., Cotter, B., Kugler, J. 2011; 122: 290-311

    View details for PubMedID 21686233

  • The Physical Exam and Other Forms of Fiction JOURNAL OF GENERAL INTERNAL MEDICINE Kugler, J., Verghese, A. 2010; 25 (8): 756-757

    View details for DOI 10.1007/s11606-010-1400-3

    View details for Web of Science ID 000279505300002

    View details for PubMedID 20502975

  • Renal failure and rhabdomyolysis associated with sitagliptin and simvastatin use DIABETIC MEDICINE Kao, D. P., Kohrt, H. E., Kugler, J. 2008; 25 (10): 1229-1230

    Abstract

    Sitagliptin is a new oral glucose-lowering medication that acts via the incretin hormone system. The most common side-effects are headache and pharyngitis, and few serious adverse events were observed during clinical trials. Dose adjustment is recommended in renal insufficiency, but long-term safety experience is limited.We present a patient with chronic renal insufficiency who developed leg pain, weakness and tenderness after starting treatment with high-dose sitagliptin while on simvastatin. The patient had acute renal failure and rhabdomyolysis that resolved with cessation of sitagliptin, simvastatin, ezetimibe, diuretics and olmesartan. All drugs except sitagliptin, ezetimibe and simvastatin were resumed, and the patient was subsequently started on lovastatin without recurrence of rhabdomyolysis.High doses of sitagliptin may have worsened this patient's renal failure and precipitated rhabdomyolysis by increasing circulating levels of simvastatin. Given the high likelihood that sitagliptin will be co-administered with statins and renally active medications, further study of long-term safety of sitagliptin in renal sufficiency may be warranted.

    View details for DOI 10.1111/j.1464-5491.2008.02536.x

    View details for Web of Science ID 000259814600013

    View details for PubMedID 19046202

Stanford Medicine Resources: